Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 31, NWS Wichita, KS

May 19, 201426 counties in Kansas

NWS Wichita, KS issued this wind advisory at May 19, 2014, 7:54 AM CDT for 26 counties in Kansas. It took effect at May 19, 2014, 8:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 19, 2014, 7:54 AM CDT (12:54 UTC)
In effect from
May 19, 2014, 8:00 AM CDT
Expired
May 19, 2014, 9:00 PM CDT
In force
13 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 0.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 513 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
513 m²/s²
0-3 km storm-relative helicity
545 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WWUS73 KICT 191254
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
754 AM CDT MON MAY 19 2014

...STRONG WINDS ACROSS CENTRAL KANSAS TODAY...

KSZ032-033-047>053-067>069-082-083-091>093-200200-
/O.NEW.KICT.WI.Y.0031.140519T1300Z-140520T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
754 AM CDT MON MAY 19 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...UNTIL 9 PM THIS EVENING

* WINDS...SOUTH WINDS AROUND 30 MPH AND GUSTS TO 40 MPH

* IMPACTS...DIFFICULT TRAVEL IN A WEST OR EAST FASHION...WEAK
  BRANCHES IN TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH
  CANS OR FURNITURE MAY GET BLOWN AROUND.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

CH

$$
3 follow-up statements
050 
WWUS73 KICT 191623
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1123 AM CDT MON MAY 19 2014

...STRONG SOUTH WINDS ACROSS THE AREA TODAY...

KSZ070>072-094>096-098>100-200200-
/O.EXA.KICT.WI.Y.0031.000000T0000Z-140520T0200Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1123 AM CDT MON MAY 19 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...UNTIL 9 PM THIS EVENING

* WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON
  EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN TREES
  MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE
  MAY GET BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-047-192300-
/O.EXT.KICT.WI.Y.0031.000000T0000Z-140519T2300Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
1123 AM CDT MON MAY 19 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...UNTIL 9 PM THIS EVENING

* WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON
  EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN TREES
  MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE
  MAY GET BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ033-048>053-067>069-082-083-091>093-200200-
/O.CON.KICT.WI.Y.0031.000000T0000Z-140520T0200Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY
1123 AM CDT MON MAY 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...UNTIL 9 PM THIS EVENING

* WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG
  AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON
  EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN TREES
  MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR FURNITURE
  MAY GET BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CH/KED
033 
WWUS73 KICT 192013
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT MON MAY 19 2014

KSZ033-048>053-067>072-082-083-091>096-098>100-200200-
/O.CON.KICT.WI.Y.0031.000000T0000Z-140520T0200Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
313 PM CDT MON MAY 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...UNTIL 9 PM THIS EVENING

* WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES 
  ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN 
  TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR 
  FURNITURE MAY GET BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-047-192300-
/O.CON.KICT.WI.Y.0031.000000T0000Z-140519T2300Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
313 PM CDT MON MAY 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...UNTIL 6 PM THIS EVENING

* WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES 
  ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN 
  TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR 
  FURNITURE MAY GET BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
075 
WWUS73 KICT 192259
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT MON MAY 19 2014

KSZ032-047-200000-
/O.CAN.KICT.WI.Y.0031.000000T0000Z-140519T2300Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
559 PM CDT MON MAY 19 2014

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ALLOWED THE WIND
ADVISORY TO EXPIRE.

THE SOUTH WINDS THAT HAD PROMPTED THE WIND ADVISORY HAVE GREATLY
DIMINISHED IN BARTON AND RUSSELL COUNTIES. AS THE WINDS HAS
THEREFORE BEEN ALLOWED TO EXPIRE.

$$

KSZ033-048>053-067>072-082-083-091>096-098>100-200200-
/O.CON.KICT.WI.Y.0031.000000T0000Z-140520T0200Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
559 PM CDT MON MAY 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...UNTIL 9 PM THIS EVENING

* WINDS...SOUTH AROUND 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO STRONG 
  AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES 
  ON EAST-WEST ORIENTED ROADS AND HIGHWAYS. WEAK BRANCHES IN 
  TREES MAY FALL...AND LOOSE OUTDOOR ITEMS LIKE TRASH CANS OR 
  FURNITURE MAY GET BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
46 TO 57 MPH GUSTS ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 19, 6:59 AM CDT, 55 minutes earlier.

Area forecast discussion, May 19, 6:59 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
659 AM CDT MON MAY 19 2014

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 307 AM CDT MON MAY 19 2014

EXPECT ANOTHER WINDY AFTERNOON...AS A LEE SURFACE LOW TRYS TO
DEVELOP OVER SW KS...WITH A TIGHTENING GRADIENT AHEAD OF THIS LOW
PRESSURE AREA ACROSS MOST OF CENTRAL KS. THIS WILL LEAD TO WIND
GUSTS TO AROUND 40 MPH FOR AREAS WEST OF INTERSTATE 135. LOOKS LIKE
A BORDER LINE SHOT WHEN IT COMES TO WINDS REACHING WIND ADVISORY. SO
WILL HOLD OFF ON ANY HEADLINES FOR NOW.

SOUTHERLY WINDS WILL ALSO LEAD TO THE WARMUP CONTINUING OVER THE
AREA THIS AFTERNOON...WITH AFTERNOON HIGHS CLIMBING INTO THE LOWER
90S IN CENTRAL KS AND THE 80S ELSEWHERE AS 850H TEMPS CLIMB INTO THE
MIDDLE 20S CELSIUS.

TUE-WED: WARM ADVECTION AND LOW LEVEL MOISTURE ADVECTION LOOKS TO
CONTINUE ON TUE INTO WED AS MID-UPPER FLOW BEGINS TO TRANSITION TO
MORE OF A SW FLOW PATTERN WITH A VERY WARM AIRMASS EXPECTED TO
MOVE INTO SW KS. AS THIS WARM AIR PUSHES NORTH...A FRONTAL
BOUNDARY ASSOCIATED WITH A NORTHERN PLAINS SYSTEM WILL DROP SOUTH
INTO NRN KS AND BECOME STATIONARY. COMPRESSIONAL HEATING SOUTH OF
THE BOUNDARY AND A WELL MIXED AIRMASS ACROSS SOUTH CENTRAL KS WILL
LEAD TO SURFACE TEMPS SOARING INTO THE MIDDLE 90S ON TUE. THE
NAM/WRF EVEN SUGGESTS TEMPS POSSIBLY NEAR 100...BUT CONSENSUS
MODEL BLENDS SUGGEST MIDDLE 90S. WITH THIS BOUNDARY STALLING OVER
NORTHERN KS...LOW LEVEL MOISTURE WILL POOL ALONG THE BOUNDARY WITH
INSTABILITY INCREASING...BUT CONVERGENCE DOESNT LOOK STRONG ENOUGH
TO OVERCOME A WARM ELEVATED MIXED LAYER...WHICH WILL KEEP ANY
CONVECTIVE CHANCES CAPPED FOR TUE AFTERNOON INTO TUE NIGHT.

SURFACE BOUNDARY WILL DROP A LITTLE FURTHER SOUTH...ALONG INTERSTATE
70...ON WED WITH A WARM AIRMASS AGAIN EXPECTED ACROSS SRN KS.  THINK
SURFACE TEMPS WILL BE A LITTLE COOLER ON WED...IN THE LOW 90S...AS A
LITTLE MORE CLOUDINESS IS EXPECTED WITH THE BOUNDARY A LITTLE
FURTHER SOUTH THAN ON TUE.  TEMPS ALOFT WILL BE SLIGHTLY COOLER ON
LATE WED AFTERNOON/EVENING...ESPECIALLY OVER CEN KS. WITH THE
BOUNDARY IN THE AREA. THINK THIS WILL LEAD TO A CHANCE OF SHOWERS
AND THUNDERSTORMS DEVELOPING OVER CENTRAL KS FOR WED EVENING AS THE
ELEVATED MIXED LAYER ERODES. SO WILL GO WITH A CHANCE POP FOR THIS
POSSIBILITY.  STRONG TO SEVERE STORMS LOOK POSSIBLE GIVEN BULK SHEAR
OF 40-50 KTS AND THE GFS SHOWING MLCAPE VALUES OF 2500-3000 J/KG.

COULD ACTUALLY SEE CONVECTION INCREASE OVER CENTRAL KS DURING THE
OVERNIGHT HOURS WED NIGHT...AS LOW LEVEL JET INCREASES...ALONG THE
ELEVATED 850-700H BAROCLINIC ZONE. POSSIBLY FORMING AN EASTWARD
MOVING MESOSCALE CONVECTIVE SYSTEM. HOW FAR SOUTH WILL THIS
OVERNIGHT CONVECTION GET IS THE BIG QUESTION...AS PREVAILING
MOVEMENT WILL BE MAINLY EAST-SOUTHEAST.

KETCHAM

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 307 AM CDT MON MAY 19 2014

SURFACE BOUNDARY WILL LIFT BACK TO THE NORTH SOME ON THU INTO
FRI...WITH MOST OF THE FORECAST AREA FIRMLY IN THE WARM MOIST
SECTOR. THIS WILL PUSH THE MAIN SYNOPTIC BOUNDARY FURTHER NORTH NEAR
THE KS/NE BORDER FOR THU AFTERNOON/NIGHT.  AS THIS BOUNDARY PUSHES
NORTH...COOLER AIR ALOFT WILL ALSO PUSH INTO THE PLAINS...WHICH WILL
LEAD TO AN UNCAPPED ENVIRONMENT FOR THUNDERSTORMS DURING THE
AFTERNOON/EVENING HOURS FOR BOTH THU AND FRI...ESPECIALLY ACROSS
CENTRAL AND SOUTH CENTRAL KS.

THE OFF AND ON SHOWER AND THUNDERSTORM CHANCE LOOKS TO CONTINUE INTO
THE WEEKEND...AS A SLOW MOVING UPPER LEVEL LOW OVER THE SRN ROCKIES
MAKES SLOW PROGRESS TOWARDS THE PLAINS...WITH WEAK IMPULSES ROTATING
NORTH INTO PLAINS. THIS WILL LEAD TO CONVECTION IN THE WEAKLY CAPPED
ENVIRONMENT.

NOT EXPECTING MUCH SEVERE WEATHER WITH THE THU-SUN CONVECTION
CHANCES...AS BULK SHEAR WILL BE RELATIVELY WEAK FOR LATE
SPRING...BUT THE UNSTABLE AIRMASS COULD LEAD TO STRONG STORMS AND A
FEW SEVERE STORMS DURING MAX AFTERNOON HEATING.

THIS CERTAINLY LOOKS LIKE A MORE PROMISING SHOWER/STORM CHANCE FOR
MOST OF THE AREA THAN HAS BEEN WITNESSED THUS FAR THIS SPRING.

KETCHAM

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 658 AM CDT MON MAY 19 2014

WIND AND WIND GUSTS WILL BE THE MAIN FORECAST CONCERNS DURING
THE TAF CYCLE. WINDS ALREADY SUSTAINED AROUND 20 KTS WITH
SPORADIC GUSTS 30 TO 35 KTS. NARRE PROBABILITY OF WIND GUST
SUPPORT WIND GUSTS GREATER THAN 20KTS BUT LESS THAN 40KTS...WHICH
IS IN LINE WITH DETERMINISTIC FORECAST GUIDANCE. AXIS OF STRONGER
LOOKS TO BE ALONG RIDGE OF FLINT HILLS...THUS KICT AND KCNU LIKELY
WILL EXPERIENCE THE STRONGER WINDS. GRADIENT BEGINS TO SLACKEN
AFTER 00 UTC/20...SO TONED WIND AND GUSTS DOWN FOR THIS EVENING.

LOWER CONFIDENCE ON IMPACT OF STRATUS THAT IS APPARENT ON SATELLITE
THIS MORNING...ALONG AN AXIS FROM KFSM THROUGH KTUL AND KBVO TO
KEMP. RUC APPEARS TO HAVE A GOOD HANDLE ON ORIENTATION OF NARROW
BAND OF MVFR CIGS...WITH A GOOD PROBABILITY THAT KCNU MAY EXPERIENCE
A BRIEF PERIOD OF MVFR CIGS AROUND 1500 AGL THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    90  65  96  66 /  10  10  10  10
HUTCHINSON      92  63  95  63 /  10  10  10  10
NEWTON          89  63  94  65 /  10  10  10  10
ELDORADO        87  64  92  66 /  10  10  10  10
WINFIELD-KWLD   88  65  94  68 /  10   0  10  10
RUSSELL         95  58  89  62 /  10  10  10  10
GREAT BEND      96  59  90  62 /  10  10  10  10
SALINA          91  62  92  65 /  10  10  10  10
MCPHERSON       91  61  93  62 /  10  10  10  10
COFFEYVILLE     83  65  88  70 /  10  10  10  10
CHANUTE         82  65  88  69 /  10  10  10  10
IOLA            82  65  88  70 /  10  10  10  10
PARSONS-KPPF    83  66  88  70 /  10  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 5:37 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
537 AM CDT MON MAY 19 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
537 AM CDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

WARM TEMPERATURES WILL RETURN FOR THIS AFTERNOON. THE WARM
TEMPERATURES AND WINDY CONDITIONS WILL CAUSE THE GRASSLAND FIRE
DANGER TO BE VERY HIGH ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM TEMPERATURES WILL RETURN FOR TUESDAY. THE WARM TEMPERATURES
AND BREEZY WINDS WILL CAUSE THE GRASSLAND FIRE DANGER TO BE VERY
HIGH ACROSS PORTIONS OF SOUTH CENTRAL KANSAS.

THUNDERSTORMS CHANCES RETURN FOR MUCH OF THE REMAINDER OF THE WORK
WEEK AND INTO THE WEEKEND. CHANCES INCREASE LATE WEDNESDAY
AFTERNOON AND CONTINUE FOR THURSDAY THROUGH SATURDAY. SEVERE
STORMS ARE POSSIBLE ON WEDNESDAY EVENING FOR CENTRAL KANSAS.
STRONG STORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE WEEK AS
WELL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.